Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 62, NWS Charleston, WV

May 28, 2020Lincoln County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2020, 8:00 PM EDT for Lincoln County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2020, 8:00 PM EDT (00:00 UTC)
Expired
May 28, 2020, 8:34 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS51 KRLX 290000
SVRRLX
WVC043-290045-
/O.NEW.KRLX.SV.W.0062.200529T0000Z-200529T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
800 PM EDT Thu May 28 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Lincoln County in central West Virginia...

* Until 845 PM EDT.

* At 758 PM EDT, a severe thunderstorm was located over Harts, or 14
  miles northwest of Logan, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Spurlockville, Harts, Palermo, Alkol and Mud. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3801 8215 3825 8204 3817 8189 3815 8191
      3815 8193 3812 8195 3811 8194 3802 8200
      3802 8202 3799 8213
TIME...MOT...LOC 2358Z 203DEG 24KT 3803 8209 

HAIL...0.75IN
WIND...60MPH
 
$$

HART
2 follow-up statements
282 
WWUS51 KRLX 290022
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
822 PM EDT Thu May 28 2020

WVC043-290045-
/O.CON.KRLX.SV.W.0062.000000T0000Z-200529T0045Z/
Lincoln WV-
822 PM EDT Thu May 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL LINCOLN COUNTY...

At 821 PM EDT, a severe thunderstorm was located near Spurlockville,
or 10 miles northwest of Madison, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Spurlockville, Mud and Alkol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3808 8205 3823 8200 3817 8189 3815 8191
      3815 8193 3812 8195 3811 8194 3802 8200
      3802 8202 3805 8203
TIME...MOT...LOC 0021Z 217DEG 26KT 3816 8194 

HAIL...0.75IN
WIND...60MPH
 
$$

HART
285 
WWUS51 KRLX 290034
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
834 PM EDT Thu May 28 2020

WVC043-290043-
/O.CAN.KRLX.SV.W.0062.000000T0000Z-200529T0045Z/
Lincoln WV-
834 PM EDT Thu May 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
        
The severe portion of the storm which prompted the warning has moved 
out of the area. Therefore, the warning has been cancelled. However 
gusty winds and heavy rain are still possible.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3808 8205 3823 8200 3817 8189 3815 8191
      3815 8193 3812 8195 3811 8194 3802 8200
      3802 8202 3805 8203
TIME...MOT...LOC 0031Z 203DEG 24KT 3823 8190 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:39 PM EDT, 21 minutes earlier.

Area forecast discussion, May 28, 7:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
739 PM EDT Thu May 28 2020

.SYNOPSIS...
Brief tranquil weather through tonight. Cold front crosses
Friday night, followed by high pressure for the weekend.
Warming trend with disturbances middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 505 PM Thursday...

Did some minor updating to the forecast to make it fresh.
Followed current observations and trends and tweaked winds, sky
coverage and PoPs. Had to bring winds up slightly especially for
the Friday afternoon in anticipation of frontal passage. Also,
tapered PoPs off where locations were not a concern and skimmed
off some sky coverage overnight to account for any isolated
showers/storms that will vacate the premises this evening.
Having said that, with less cloud coverage areas of fog will be
on the table for the morning, therefore added some potential for
fog to the forecast as well. Don't think it will be as
widespread, however some areas under clearer skies most likely
near Huntington to Charleston and down to the southern coal
fields may get hit with some dense fog until after sunrise.

As of 210 PM Thursday...

Upper level cut-off low pressure, centered over western TN/KY, will
drift east becoming an opened trough tonight. Then, this feature
phases with a northern stream trough digging into the Great Lakes by
Friday morning. The later upper trough brings a cold front with
possible showers and thunderstorms ahead of it for Friday.

Models show healthy sfc CAPE values about 1.5 to 2 KJ/Kg across the
WV lowlands by Friday afternoon. With PWATs around 1.5 inches and
deep layered shear exceeding 45 knots, expect thunderstorms capable
to produce heavy downpours, hail and possible damaging winds.

The cold front exits Friday evening, putting an end to the
precipitation activity Friday night.

Slightly above normal temperatures can be expected for this time of
the year. Went with the warmer side of the guidance for temperatures
through the period.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
As of 230 PM Thursday...

A cold front associated with a low pressure system far to the
north of the area moves through Friday night, bringing chances
of precipitation across the area. Late Friday night,
precipitation should be mostly focused in the eastern part of
the area. Some chances of thunderstorms will exist for the
beginning of the night, decreasing throughout Friday night as
the precipitation chances decrease. The precipitation mostly
tapers off by Saturday morning as the cold front moves out,
with small chances of precipitation lingering along the east and
in the mountains on Saturday before it moves out completely.
Precipitation accumulations do not appear very significant with
this system, however with the previous rain events keeping the
ground saturated, localized water issues could be possible.

Friday night's temperatures are in the mid to upper 50s for the
lowlands and lower 50s for the higher elevations. Temperatures
become slightly below normal by Saturday with highs around the
low to mid 70s in the lowlands and in the lower 60s in the
mountains.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 235 PM Thursday...

Saturday night will be dry as surface high pressure begins to
approach the area. Dry weather and mostly clear skies will
continue Sunday through Monday night as high pressure
dominates. A series of upper level disturbances Tuesday through
Thursday lead to chances of precipitation and possibly
thunderstorms across the area. Slight chances of precipitation
begin Tuesday into Tuesday night, increasing slightly into
Wednesday, and lingering into Thursday. Temperatures start
below normal for the beginning of the week, warming to become
above normal by the late week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM Thursday...

Light southwesterly flow will pick up out of the west by Friday
afternoon with mildly gusty conditions to be expected. In
anticipation of a cold front overnight and another on Friday
afternoon, the chances for showers and storms remain a threat
to terminals through the period. However, probability is low
for storms until prime time during Friday afternoon. VFR
conditions will prevail for the most part during this period
although any shower can reduce VIS to MVFR overnight. Also, any
storm could drop restrictions even further down to IFR,
especially for Friday afternoon. I have high confidence fog
will form around the lowlands near the southern coal fields in
the morning associated with a temporary clearing, so coded some
up for the TAFs. This will reduce VIS for HTS/PKB drastically
going IFR for the late morning hours and also coded some in for
CRW, but only have them going down to MVFR. After sunrise
restrictions will be lifted back to VFR. Probability for storms
do start to ramp up by late morning so did have VCTS mentioned
in the TAFS for all sites during the afternoon. Lastly, there
was a hint of llws near CKB/EKN once again, but after being
prudent through further analysis, did not find it necessary to
add to the aforementioned sites.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Fog restrictions will vary and may not be
as heavy at PKB/HTS and may be heavier at CRW. Timing of VCTS
will likely vary Friday afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
IFR at times in showers and thunderstorms Friday afternoon
into Friday night. IFR river valley fog possible Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/CG
NEAR TERM...ARJ/JZ
SHORT TERM...CG
LONG TERM...CG
AVIATION...JZ
Hazardous weather outlook, May 28, 6:27 AM EDT, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
627 AM EDT Thu May 28 2020

WVZ032-039-040-523>526-291030-
Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a slight risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ076-WVZ008>011-015>020-026>031-515>522-291030-
Washington-Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a marginal risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-025-033-034-291030-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-291030-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...Today and Tonight.

Scattered thunderstorms may develop this evening into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a marginal risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, May 28, 5:03 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
503 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       QUEEN SHOALS            38.47N  81.29W
05/28/2020  M2.36 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS QUSW2

&&

EVENT NUMBER RLX2000954

HART
Local storm report, May 28, 5:08 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       LONDON                  38.19N  81.37W
05/28/2020  M1.95 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS LONW2

&&

EVENT NUMBER RLX2000955

HART
Local storm report, May 28, 5:15 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       PINEVILLE               37.58N  81.54W
05/28/2020  M1.99 INCH       WYOMING            WV   MESONET

            OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM EDT AT USGS
            PINW2

&&

EVENT NUMBER RLX2000956

HART
Local storm report, May 28, 6:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       PINEVILLE               37.58N 81.54W
05/28/2020  M1.99 INCH       WYOMING            WV   MESONET

            OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM
            EDT AT USGS PINW2.

0640 AM     FLOOD            6 SE SPENCER            38.74N 81.28W
05/28/2020                   ROANE              WV   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS IN CLOVER, WITH
            FLOODING IN SEVERAL YARDS AND ON A DIRT
            ROAD. A SUMP PUMP IN A CRAWL SPACE PREVENTED
            WATER FROM POSSIBLY GETTING UP INTO ONE
            HOUSE. THE STREAM WAS RECEDING BUT NOT YET
            BACK IN ITS BANKS. THE SPOTTER REPORTED 2.4
            INCHES OF RAIN OVERNIGHT.

0543 AM     HEAVY RAIN       2 ENE HARLEY            38.64N 81.28W
05/28/2020  M2.72 INCH       ROANE              WV   MESONET

            RAINFALL TOTAL FROM MIDNIGHT UNTIL 0543 EDT
            AT SITE LOOW2.

0511 AM     HEAVY RAIN       1 NNE DODDTOWN          38.59N 81.41W
05/28/2020  M1.96 INCH       ROANE              WV   MESONET

            OVERNIGHT EVENT TOTAL ENDING AT 0511 EDT AT
            SITE WLTW2.

0700 AM     HEAVY RAIN       2 SSE SOUTH CHARLESTON  38.33N 81.70W
05/28/2020  M2.14 INCH       KANAWHA            WV   COCORAHS

            COCORAHS STATION WV-KN-21 CHARLESTON 3.9
            WSW.

0700 AM     HEAVY RAIN       QUEEN SHOALS            38.47N 81.29W
05/28/2020  M2.36 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS QUSW2.

0600 AM     HEAVY RAIN       LONDON                  38.19N 81.37W
05/28/2020  M1.95 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS LONW2.

0543 AM     FLOOD            CLENDENIN               38.49N 81.35W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            STANDING WATER COVERING THE ROADWAY IN THE
            AREA OF ELK RIVER RD. N AND CRABAPPLE LANE,
            CLENDENIN AREA.

0445 AM     FLASH FLOOD      CLENDENIN               38.49N 81.35W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            THOROFARE RD AT BETHMONT DR IN CLENDENIN IS
            CURRENTLY IMPASSABLE DUE TO HIGH WATER.

0432 AM     FLASH FLOOD      DUNBAR                  38.37N 81.74W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER AT 590 10TH ST.

0424 AM     HEAVY RAIN       2 NE KENDALIA           38.35N 81.29W
05/28/2020  M2.28 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL ENDING AT 0424 FOR
            SITE LATW2.

0356 AM     FLASH FLOOD      PINCH                   38.41N 81.48W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            THE INTERSECTION AT INDIAN CREEK RD, S PINCH
            RD & QUICK RD IN PINCH IS CURRENTLY
            IMPASSABLE DUE TO HIGH WATER.

0328 AM     DEBRIS FLOW      CEDAR GROVE             38.22N 81.43W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            REPORTS OF A MUD SLIDE WITH LARGE ROCKS IN
            THE ROADWAY AT 4059 E DUPONT AVE., NEAR THE
            GO-MART.

0545 AM     HEAVY RAIN       1 N LEATHERBARK         38.81N 81.20W
05/28/2020  M2.04 INCH       CALHOUN            WV   MESONET

            EVENT TOTAL FROM MIDNIGHT UNTIL ENDING AT
            0545 EDT AT SITE LEAW2.

&&
Special weather statement, May 28, 7:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
735 PM EDT Thu May 28 2020

WVZ024-025-290000-
Logan-Mingo-
735 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO AND SOUTH
CENTRAL LOGAN COUNTIES...

At 734 PM EDT, a strong thunderstorm was located over Gilbert Creek,
or 19 miles northwest of Welch, moving north at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Man, Gilbert Creek, Mallory, Gilbert and Bruno.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3753 8194 3754 8193 3776 8192 3771 8177
      3767 8178 3767 8179 3766 8180 3763 8180
      3760 8183 3757 8184 3752 8190 3753 8191
      3751 8193 3752 8193 3751 8194
TIME...MOT...LOC 2334Z 200DEG 12KT 3755 8190

HART
Special weather statement, May 28, 7:48 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Thu May 28 2020

WVZ013-025-290015-
Lincoln-Logan-
748 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...

At 748 PM EDT, a strong thunderstorm was located near Harts, or 11
miles northwest of Logan, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Mud and Alkol.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3822 8214 3816 8191 3813 8195 3811 8195
      3790 8213 3791 8216 3793 8217 3794 8219
      3795 8218 3796 8220 3797 8219 3797 8221
TIME...MOT...LOC 2348Z 203DEG 24KT 3798 8212

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:16 PM EDTSpecial Weather StatementRLXBoone29 min
May 28, 8:19 PM EDTSpecial Weather StatementRLXBoone, Kanawha26 min
May 28, 9:06 PM EDTFlash Flood WarningRLXBoone, Kanawha114 min
May 28, 9:46 PM EDTFlash Flood WarningRLXJackson, Roane3 hr
May 28, 10:20 PM EDTFlash Flood WarningRLXJackson, Wirt, Wood3 hr
May 29, 1:46 PM EDTSpecial Weather StatementRLXMcDowell29 min
May 29, 2:00 PM EDTSevere Thunderstorm WarningRLXWayne34 min
May 29, 2:44 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas46 min
May 29, 2:52 PM EDTSpecial Weather StatementRLXWyoming23 min
May 29, 3:33 PM EDTSpecial Weather StatementRLXPutnam42 min
May 29, 3:51 PM EDTSpecial Weather StatementRLXRaleigh24 min
May 29, 4:07 PM EDTSpecial Weather StatementRLXLincoln23 min
May 29, 4:27 PM EDTSpecial Weather StatementRLXKanawha33 min
May 29, 5:05 PM EDTSpecial Weather StatementRLXRitchie25 min
May 29, 5:19 PM EDTSpecial Weather StatementRLXBraxton26 min
May 29, 5:23 PM EDTSevere Thunderstorm WarningRLXBraxton37 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.